Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Reactive lymph nodes in neck - should I start ARV's
Jan 22, 2014

Hi, I have been HIV+ for 14 years not on ARV's. last CD4 was919 and VL 7500. Generally been a slow progressor. Had biopsy done on gland and come back negative for NHL & HL and Tick bite fever(I live in South Africa). But was told that because it is reactive then ART should start. For the last 4 weeks I was having a fever every hour now it is once a day. Glands still swollen but I am feeling slightly better. Do you agree that ART should start? Will my system crash if I don't start? Could the glands go back to normal in time with no treatment? I would appreciate your opinion. Regards, Fiona

Response from Dr. Henry

Interesting and important situation. In South Africa need to be alert to possibilty of TB -I assume that has been carefully checked? For persons with modest viral loads and CD4 counts > 500 the benefit of starting HIV treatment still being assessed. The benefit as far as preventing classic AIDS problems is likely minimal. There may be a benefit from a more generalized health persepctive (decreasing inflammation may lower risk for future problems like heart disease or cancer) though magnitude/merit of that benefit still being established/studied. There is a clear benefit regarding decreasing risk to transmit HIV to another person via sex/needle sharing. Glands can swell from untreated HIV infection and may get better on HIV treatment though that still varies from person to person. Newly swollen glands may be a clue for a change in course of your HIV infection so monitoring is recommended though a huge drop in CD4 count/clinical crash does not happen very often (though it can happen). KH


Previous
dental
Next
Long Term HIV Drug Adherence

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement